Oregon, 2005

Wildfire in Oregon, August 7 to 10, 2005

August 7 to 10, 2005 · NWS PDT · 1 event in 1 county or zone

The Rinehart Road Fire, centered 15 miles northeast of La Grande, burned 670 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

The Rinehart Road Fire, centered 15 miles northeast of La Grande, burned 670 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 6, 8:15 PM PST, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 6, 8:15 PM PST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
915 PM PDT SAT AUG 6 2005

.SHORT TERM...HIGH PRESSURE ALOFT WILL PERSIST OVER THE REGION FOR
THE NEXT COUPLE OF DAYS. SEVERAL WEAK DISTURBANCES COMBINED WITH
SOME LIMITED MID LEVEL MONSOON MOISTURE AND STRONG AFTERNOON HEATING
WILL BE ENOUGH TO CAUSE ISOLATED THUNDERSTORMS TO DEVELOP OVER THE
SOUTHERN AREAS OF THE FORECAST AREA SUNDAY AFTERNOON AND EVENING AND
AGAIN ON MONDAY. OTHERWISE CONDITIONS WILL REMAIN VERY WARM
AND DRY.  88

.FIRE WEATHER...HOT AND DRY WEATHER WITH TEMPERATURES IN THE 80S TO
NEAR 100 WILL CONTINUE ON SUNDAY AND MONDAY WITH LOW AFTERNOON
RELATIVE HUMIDITIES AND VERY POOR HUMIDITY RECOVERY AT NIGHT. IN
ADDITION ISOLATED THUNDERSTORMS...POSSIBLY WITH FREQUENT DRY
LIGHTING...IS EXPECTED TO DEVELOP AGAIN SUNDAY AFTERNOON OVER THE
SOUTHERN PART OF THE FIRE WEATHER DISTRICT AS SOME MID LEVEL
MOISTURE COMBINES WITH WEAK WEATHER DISTURBANCES AND STRONG
AFTERNOON HEATING. ALTHOUGH MOST OF THE STORMS WILL HAVE SOME
RAINFALL THERE WILL LIKELY BE LIGHTNING STRIKES IN AREAS THAT
RECEIVE LITTLE OR NO RAINFALL. ANY THUNDERSTORMS THAT DEVELOP WILL
QUICKLY DISSIPATE AFTER SUNSET SUNDAY EVENING. THE SAME IS EXPECTED
ALL OVER AGAIN ON MONDAY. 88

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24-36 HOURS.
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL ONCE
AGAIN DEVELOP ON SUNDAY OVER CENTRAL AND EASTERN OREGON. THESE WILL
AFFECT THE SOUTHERN PORTIONS OF TWEB ROUTE 368...MAINLY FROM
KRDM-KLKV AND THE KRDM TAF AREA. CLOUDS AND/OR THUNDERSTORMS WILL
DISSIPATE AFTER SUNSET SUNDAY EVENING. LITTLE CHANGE IS EXPECTED ON
MONDAY.  88

&&

.PREV LONG TERM DISCUSSION... (ISSUED 500 PM PDT SAT AUG 6 2005)

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...A FLAT UPPER LEVEL
HIGH PRESSURE RIDGE WILL PERSIST OVER THE PACIFIC NORTHWEST.
WESTERLY FLOW ALOFT OVER OREGON WILL KEEP MONSOONAL MOISTURE MAINLY
SOUTH OF THE AREA. SUBSIDENCE ASSOCIATED WITH THE HIGH PRESSURE WILL
KEEP THE REGION VERY WARM AND DRY. 76

.PRELIMINARY POINT TEMPS/POPS...
PDT  62  96  62  96 /   0   0  10  10
ALW  68  96  66  96 /   0   0  10   0
PSC  55  98  57  98 /   0   0   0   0
YKM  56  95  57  95 /   0   0   0   0
HRI  62  97  60  97 /   0   0   0   0
ELN  65  95  63  95 /   0   0   0   0
RDM  51  96  52  95 /   0   0  10   0
LGD  54  97  55  97 /   0   0  10  10
5J0  58  97  59  97 /  10  10  20  10
DLS  62  96  63  95 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH UNTIL 11 PM SUNDAY FOR ORZ045-ORZ046-ORZ047-
     ORZ048-ORZ049-ORZ050.

WA...NONE.

&&

TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
88/76/76
Hazardous weather outlook, Aug 6, 1:50 PM PST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
250 PM PDT SAT AUG 6 2005

WAZ024>030-ORZ041>050-071215-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
250 PM PDT SAT AUG 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...REST OF TODAY AND TONIGHT

DRY LIGHTNING
     OCHOCO-JOHN DAY HIGHLANDS, WALLOWA COUNTY

ISOLATED DRY THUNDERSTORMS ARE EXPECTED ACROSS MAINLY SOUTHEAST
GRANT COUNTY AND SOUTHERN WALLOWA COUNTY THIS EVENING.  THESE
THUNDERSTORMS WILL BE HIGH BASED WITH BASES NEAR 15000 FEET.  THUS
MOST PRECIPITATION IS EXPECTED TO EVAPORATE BEFORE REACHING THE
GROUND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS SUNDAY
    OCHOCO-JOHN DAY HIGHLANDS, JOHN DAY VALLEY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING AS A WEAK DISTURBANCE COMBINED WITH AFTERNOON HEATING TO
CREATE UNSTABLE CONDITIONS.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WEATHER.GOV/PENDLETON

AND SELECT GRAPHICAL HAZARDS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Grand Ronde Valley

When
August 7, 12:00 AM PST to August 10, 11:59 PM PST
Where
Grand Ronde Valley forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
45.310, -118.009 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472441.